MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE
Model Number 1068240
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient wore the bhs device for 3 minutes and had redness, swelling, and pain at the sight.The patient stated that she used the device successfully once.The next time she treated, the patient had pain on the outer side of her foot which is not where she is currently treating but is the location of a previous surgery and there is hardware implanted there.The patient stated described the pain as a burning sensation.She rated the pain level an 8 or a 9 out of 10, with 10 being the highest.When she turned the device off her skin was red and inflamed.The redness was gone the next day, but the foot was still inflamed.She tried again this morning and had the same pain and discomfort beneath the surface of the skin occurred within 3 minutes.The patient has not spoken to her doctor but has a follow up visit soon.The patient wears the coil on her foot and the controller rests at her waist.A new bhs controller, 28" cable, sflx coilette and a standard coilette was shipped to the patient.It was later reported that the patient stated that she has not spoken to her doctor about the pain.The patient said she has been treating with the new bhs unit and coil and is having no issues, the pain has subsided.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in b4: date of the report, b5: event description, d3: manufacturer g1: contact office, g6: type of report, h2, h8 and h3.Additional information in d4, d8-9, g3, h4: device manufacture date, h6: component, investigation type, findings, and conclusions and h10: additional narrative.Investigation summary: a visual inspection of the customer returned product was performed.Included was one sflx xl coilette part no.1068240 with (b)(6).The part appeared to be in good condition from the cosmetic/visual point of view.The failure was not confirmed for the reported condition of "pain/discomfort".The coil was tested and operates as intended.Review of complaint history identified (b)(4) total complaints from ((b)(6) 2023) to ((b)(6) 2024) for pn (1068240) and events related to (burn).Keyword search criteria: (complaint code: medical: burn) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "burn".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported that the patient wore the bhs device for 3 minutes and had redness, swelling, and pain at the sight.The patient stated that she used the device successfully once.The next time she treated, the patient had pain on the outer side of her foot which is not where she is currently treating but is the location of a previous surgery and there is hardware implanted there.The patient stated described the pain as a burning sensation.She rated the pain level an 8 or a 9 out of 10, with 10 being the highest.When she turned the device off her skin was red and inflamed.The redness was gone the next day, but the foot was still inflamed.She tried again this morning and had the same pain and discomfort beneath the surface of the skin occurred within 3 minutes.The patient has not spoken to her doctor but has a follow up visit soon.The patient wears the coil on her foot and the controller rests at her waist.A new bhs controller, 28" cable, sflx coilette and a standard coilette was shipped to the patient.It was later reported that the patient stated that she has not spoken to her doctor about the pain.The patient said she has been treating with the new bhs unit and coil and is having no issues, the pain has subsided.No additional patient consequences have been reported.The sflx-xl coilette was returned for further evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates only - a supplemental report is being submitted to address the discrepancies between fda medwatch form 3500a and gudid.Corrections: d1: brand name, d2a: device common name, d4: model number, d4: expiration date, g4: pma/510(k)#, h4: device manufacture date, h5: labeled for single use, h6: evaluation codes.Additional information: b4: date of this report, g3: date received by manufacturer.The sflx xl coilette was received for evaluation.The dhr was reviewed in the investigation section.All evaluation results are included in the product evaluation section.The failure was not confirmed for the reported condition of "pain/discomfort".The coil was tested and operates as intended.(b)(4) for pn (1068240) and events related to (burn).Keyword search criteria: (complaint code: medical: burn) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "burn".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key18956148
Report Number0002242816-2024-00038
Device Sequence Number4540745
Product Code LOF
UDI-Device Identifier00812301020621
UDI-Public00812301020621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1068240
Device Catalogue Number1068240
Device Lot Number23300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date08/22/2024
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic